Texas, 2022

Damaging Winds in Texas, June 8, 2022

June 8, 2022 · NWS OUN · 2 events in 1 county or zone

A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 5:01 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 5:01 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
601 AM CDT Wed Jun 8 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 145 AM CDT Wed Jun 8 2022

Somewhat complicated setup ongoing early this morning as several
areas of convection continue, with one area across the panhandles
and southwest KS tied to warm air advection along the nose of the
low-level jet, and a second area across central/eastern KS
associated with the cold front progressing southward. Hi-res model
guidance has been struggling to properly resolve both areas of
convection so confidence continues to be lower than normal
regarding the evolution of convection this morning.

The most likely scenario will be for initially more isolated
convection across western Oklahoma to increase in coverage as the
cold front moves southward, with additional convection developing
further eastward along the front as well into northern and
central Oklahoma with time. There remains the possibility of one
or more linear segments to organize with an associated risk for
damaging wind gusts, along with a risk for isolated large hail.
Some risk also exists for flooding if storms can train over the
same areas, but at least as of now the progressive nature of the
front appears to be somewhat of a limiting factor, with only
isolated flooding expected.

The front will continue southward through the morning, with
convection moving south and eastward out of the area by late
morning. Scattered showers will remain possible behind the front
into early afternoon before diminishing. Chances for organized high
plains convection tonight appear very low as the front pushes well
to the south and takes the better moisture with it. Still, retained
slight chances for showers/storms tonight across our southern
counties closer to the front where moisture will linger the longest.

Ware

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 256 AM CDT Wed Jun 8 2022

Another round of thunderstorms, but looks to be the final one of
this week, will be possible across at least portions of the area
Thursday night into early Friday.

Models show NW upper flow setting up late this week with southerly
sfc winds returning during the day Thursday and a boundary moving
into parts of the area Thursday night/Friday. Higher dewpoint
moisture will spread back north across the area Thursday ahead of
this boundary. Models show thunderstorms developing N and NW/W of
the fa Thursday afternoon/evening then becoming one or more storm
complexes that affects the region. There is more confidence that an
MCS will develop in KS and move into parts of OK which could affect
at least NE/E portions of the fa, although there is some uncertainty
on how far W/SW the MCS will affect the area. A few models even show
that the majority of the MCS would stay N and E of the fa.
Meanwhile, there is lower confidence that any storms that develop in
the High Plains to the NW and W will make it into the fa but there
is a chance some of this activity could make it into portions of the
fa as well. Strong to severe storms will also be possible Thursday
night/early Friday, with the highest potential with the MCS.
Damaging winds, hail, and heavy rain will be the main concerns.

After this last round of storms, models show an upper ridge
affecting the region this weekend into early next week leading to a
dry forecast. Temperatures will also begin to warm with above
average temperatures late this weekend into early next week. It
looks like southwest portions of the fa will climb above 100 for
several days next week. Breezy winds are also expected early next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 556 AM CDT Wed Jun 8 2022

Storms are currently located in western OK near KCSM this
morning. These storms are expected to move towards the east-
southeast later this morning. Additional showers and thunderstorms
could impact KWWR, KPNC, and KSWO this morning as well.
Otherwise, VFR conditions are expected throughout the TAF period
at all sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  66  84  71 /  50  10  10  30
Hobart OK         83  66  89  71 /  30  20  10  10
Wichita Falls TX  89  70  93  75 /  30  20   0   0
Gage OK           80  62  86  67 /  40  10  10  30
Ponca City OK     80  62  82  67 /  30   0  10  70
Durant OK         87  70  90  74 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...08
LONG TERM....25
AVIATION...13
Hazardous weather outlook, Jun 8, 2:56 AM CST, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
356 AM CDT Wed Jun 8 2022

OKZ004>048-050>052-TXZ083>090-090900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
356 AM CDT Wed Jun 8 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will be possible across portions of Oklahoma and
western north Texas through the morning hours. Some of these
storms could become strong to severe with hail and strong wind
gusts. Locally heavy rain will also be possible.

There is a low chance for thunderstorms across portions of the
area again this evening into early Thursday. If storms do develop,
some could become strong to marginally severe with hail up to the
size of quarters and wind gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
The chances for thunderstorms will be higher Thursday night into
Friday for portions of Oklahoma. Thunderstorms are expected to
develop to the north and northwest of the area then move into and
across parts of the area as a thunderstorm complex Thursday night
into early Friday. Strong to severe storms will be possible with
hail and damaging winds. Locally heavy rain could also be
possible in some areas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 8, 8:27 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HAIL             1 NE STERLING           34.76N 98.16W
06/08/2022  E1.50 INCH       COMANCHE           OK   PUBLIC

            SOCIAL MEDIA REPORT OF PING PONG BALL SIZED
            HAIL JUST NORTHEAST OF STERLING.

&&

14
Local storm report, Jun 8, 8:28 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND GST     4 NNW FORT COBB         35.15N 98.46W
06/08/2022  M58 MPH          CADDO              OK   MESONET

&&
Local storm report, Jun 8, 8:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLASH FLOOD      4 S RUSH SPRINGS        34.72N 97.96W
06/08/2022                   GRADY              OK   TRAINED SPOTTER

            MULTIPLE AREAS OF WATER OVER ROADWAYS ALONG
            US81.

&&

FM
Local storm report, Jun 8, 8:33 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
933 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLOOD            2 NNW NOBLE             35.17N 97.40W
06/08/2022                   CLEVELAND          OK   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&

FM
Local storm report, Jun 8, 8:37 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND GST     1 NNE CHICKASHA         35.06N 97.94W
06/08/2022  M58 MPH          GRADY              OK   TRAINED SPOTTER

&&

FM
Local storm report, Jun 8, 8:39 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND GST     1 NNE CHICKASHA         35.06N 97.94W
06/08/2022  M58 MPH          GRADY              OK   TRAINED SPOTTER

            MEASSURED 58 MPH WIND GUST.

&&

The radar

The Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 14:38 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wichita

When
June 8, 8:39 AM CST
Where
Wichita County, 1.8 mi SW of (Sps)sheppard Afb
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.970, -98.510

Thunderstorm Wind, Wichita

When
June 8, 8:57 AM CST
Where
Wichita County, 3.18 mi WSW of Wichita Falls
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.890, -98.540

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038917, 1038918.